Alert archive / California / Wind Advisories in 2007

Wind Advisory 23, NWS Phoenix, AZ

October 12, 2007

NWS Phoenix, AZ issued this wind advisory at Oct 12, 2007, 2:31 AM PDT. It took effect at Oct 12, 2007, 3:00 PM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2007, 2:31 AM PDT (09:31 UTC)
In effect from
Oct 12, 2007, 3:00 PM PDT
Expired
Oct 13, 2007, 9:04 AM PDT
In force
18 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 120931
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
231 AM MST FRI OCT 12 2007

CAZ030-032-033-122215-
/O.NEW.KPSR.WI.Y.0023.071012T2200Z-071013T1900Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
231 AM PDT FRI OCT 12 2007

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 12 PM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 12 PM
PDT SATURDAY.

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHWEST UNITED
STATES LATE TODAY THROUGH SATURDAY. WINDY CONDITIONS WILL DEVELOP
ACROSS SOUTHEAST CALIFORNIA FRIDAY AFTERNOON...AND PERSIST INTO
SATURDAY AFTERNOON. THE STRONGEST WINDS...25 TO 35 MPH WITH GUSTS TO
45 MPH...WILL OCCUR ALONG AND NEAR THE EASTERN SLOPES OF THE COASTAL
MOUNTAINS AND THROUGH MAJOR PASSES/VALLEYS. SOME SPECIFIC AREAS THAT
CAN EXPECT STRONG WINDS INCLUDE THE EL CENTRO/IMPERIAL AREA...THE
SALTON SEA...AND JOSHUA TREE NATIONAL PARK. THE STRONG WINDS WILL
ALSO LEAD TO HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH
PROFILE VEHICLES...ALONG INTERSTATE EIGHT FROM NEAR HOLTVILLE TO
POINTS WEST...AND ALONG INTERSTATE TEN FROM DESERT CENTER TO POINTS
WEST.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40
MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. STRONG
WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES
TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE
EXTRA CAUTION.

$$

INIGUEZ
3 follow-up statements
000 
WWUS75 KPSR 122146
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
246 PM MST FRI OCT 12 2007

CAZ030-032-033-131115-
/O.CON.KPSR.WI.Y.0023.071012T2200Z-071013T1900Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
246 PM PDT FRI OCT 12 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT SATURDAY. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHWEST
UNITED STATES LATE TONIGHT THROUGH SATURDAY. WINDY CONDITIONS ACROSS
SOUTHEAST CALIFORNIA WILL PERSIST THROUGH SATURDAY MORNING. THE
STRONGEST WINDS...25 TO 35 MPH WITH GUSTS TO 40 MPH...WILL OCCUR
ALONG AND NEAR THE EASTERN SLOPES OF THE COASTAL MOUNTAINS AND
THROUGH MAJOR PASSES/VALLEYS. SOME SPECIFIC AREAS THAT CAN EXPECT
STRONG WINDS INCLUDE THE EL CENTRO/IMPERIAL AREA...THE SALTON
SEA...AND JOSHUA TREE NATIONAL PARK.

THE STRONG WINDS WILL ALSO LEAD TO HAZARDOUS DRIVING CONDITIONS...
ESPECIALLY FOR HIGH PROFILE VEHICLES...ALONG INTERSTATE 8 FROM NEAR
HOLTVILLE TO POINTS WEST...AND ALONG INTERSTATE 10 FROM DESERT
CENTER TO POINTS WEST.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY
LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING
DUST OR BLOWING SAND. USE EXTRA CAUTION.

$$

ESTLE
000 
WWUS75 KPSR 130941
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
241 AM MST SAT OCT 13 2007

CAZ030-032-033-131900-
/O.CON.KPSR.WI.Y.0023.000000T0000Z-071013T1900Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
241 AM PDT SAT OCT 13 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE ACROSS THE
SOUTHWEST UNITED STATES TODAY...RESULTING IN INCREASED WINDS ACROSS
SOUTHEAST CALIFORNIA. WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL
CONTINUE ALONG AND NEAR THE EASTERN SLOPES OF THE COASTAL MOUNTAINS
AND THROUGH MAJOR PASSES/VALLEYS. SOME SPECIFIC AREAS WHICH WILL
CONTINUE TO BE IMPACTED INCLUDE THE EL CENTRO/IMPERIAL AREA...THE
SALTON SEA...INTERSTATE 8 FROM NEAR HOLTVILLE TO POINTS WEST...AND
INTERSTATE TEN FROM NEAR DESERT CENTER TO POINTS WEST.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40
MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. STRONG
WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES
TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE
EXTRA CAUTION.

$$

INIGUEZ
000 
WWUS75 KPSR 131604
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
904 AM MST SAT OCT 13 2007

CAZ030-032-033-131715-
/O.CAN.KPSR.WI.Y.0023.000000T0000Z-071013T1900Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
904 AM PDT SAT OCT 13 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND
ADVISORY THIS MORNING FOR IMPERIAL COUNTY....JOSHUA TREE NATIONAL
PARK...AND EASTERN RIVERSIDE COUNTY.

STRONG AND GUSTY WINDS FROM THE OVERNIGHT HOURS HAVE DECREASED
CONSIDERABLY EARLY THIS MORNING. WESTERLY WINDS OF 15 TO 25
MPH...WITH SOME HIGHER GUSTS ARE EXPECTED TODAY...BUT WIND SPEEDS
WILL STAY BELOW ADVISORY LEVELS.

$$
SIPPLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 11, 9:05 PM PDT, 5 hours 26 minutes earlier.

Area forecast discussion, Oct 11, 9:05 PM PDT, 5 hours 26 minutes before
AZZ020>028-CAZ030>033-121200-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
905 PM MST THU OCT 11 2007

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL PUSH ACROSS THE DESERT SOUTHWEST
LATE FRIDAY INTO SATURDAY. THIS SYSTEM...ALONG WITH ITS ASSOCIATED
COLD FRONT...WILL USHER MUCH COOLER WEATHER INTO THE REGION BY THE
WEEKEND...AND WILL ALSO GIVE BREEZY TO WINDY CONDITIONS LATE FRIDAY
AND SATURDAY. HIGHER PRESSURE WILL THEN RETURN FOR EARLY NEXT WEEK
BEFORE ANOTHER WEAKER FRONT PUSHES ACROSS THE AREA BY AROUND THE
MIDDLE OF NEXT WEEK. NO RAINFALL IS EXPECTED OVER THE DESERTS THE
NEXT SEVEN DAYS.

&&

.SHORT TERM...
TONIGHT THROUGH SUNDAY...
HIGH PRESSURE ALOFT OVER AZ WEAKENING JUST A BIT AS AN UPPER LEVEL
PACIFIC LOW PRESSURE SYSTEM APPROACHES THE CA COAST. DRY SWLY FLOW
ALOFT IS IN PLACE OVER THE CWA...AND IR IMAGERY AT 9 PM SHOWED CLEAR
SKIES. SURFACE DEWPOINTS RANGED FROM THE UPPER TEENS TO LOW
20S...AND 00Z RAOBS INDICATED PWAT VALUES ACRS THE STATE WELL BELOW
ONE HALF INCH. FOR THE REST OF TONIGHT...THE DRY SWLY FLOW WILL
CONTINUE...AND CLEARS SKIES AND LIGHT WINDS WILL BE THE RULE. NO
CHANGES NEEDED TO THE FORECAST ATTM. REST OF THE DISCUSSION IS FROM
THE PREVIOUS DAY SHIFT.

.PREVIOUS DISCUSSION...
THE ROLLER COASTER RIDE OF DRY PACIFIC TROUGHS AND THEIR ATTENDANT
COLD FRONTS WILL BEGIN THIS WEEKEND. THE FIRST IN A SERIES OF THESE
SYSTEMS WILL PUSH INTO THE REGION LATE TOMORROW NIGHT...AND PASS E
OF THE PHX CWA BY EARLY SUNDAY. MODELS ALL TIGHTEN PRESSURE
GRADIENTS ACROSS THE REGION WITH THIS TROUGH...AND AS SUCH WE ARE
EXPECTING WINDS TO PICK UP TOMORROW...ESPECIALLY OUT W...AND THEN
CONTINUE ACROSS THE AREA ON SATURDAY. MOS GUIDANCE DROPS MAX TEMPS
AT LEAST 10 DEGREES BEHIND THIS COLD FRONT ON SATURDAY...AND THIS
TREND ACCEPTED. MEANWHILE...MOISTURE WITH THIS TROUGH WILL BE SKIMPY
AT BEST PER MODEL RH PROGS...AND GENERALLY LIMITED TO POINTS WELL N
OF PSR CWA. BY SUNDAY...TEMPS MAY BEGIN TO REBOUND A BIT OUT IN THE
WRN CWA AS HEIGHTS/THICKNESSES BEGIN TO RISE...LITTLE TEMP CHANGE
ELSEWHERE.

&&

.LONG TERM...
SUNDAY NIGHT THROUGH THURSDAY...
DRY AND MILD CONDITIONS LIKELY FOR THE EXTENDED PERIOD...WITH MODELS
KEEPING THE PRECIP ASSOCIATED WITH THE PACIFIC SYSTEMS WELL TO OUR
NORTH. LATEST GFS IS SHOWING A MORE PROGRESSIVE...AND DRIER PATTERN
ACROSS OUR CWA COMPARED TO YESTERDAYS RUN. ECMWF HOWEVER HAS A MUCH
MORE AMPLIFIED SOLUTION WITH THE SHORT WAVE THAT SWEEPS ACROSS
CALIFORNIA AND ARIZONA TUESDAY AND WEDNESDAY. WILL TREND FORECASTS
MORE IN LINE WITH GFS...WITH TEMPERATURES CHANGING ONLY SLIGHTLY
EACH DAY. COLD FRONT WILL BE MORE OF A WIND EVENT FOR SOUTH-CENTRAL
ARIZONA...IN FACT GFS SHOWS JET CORE WINDS OVER 100 KTS ACROSS
NORTHERN ARIZONA BY NEXT WEDNESDAY. LOOK FOR BREEZY CONDITIONS
DEVELOPING OVER WESTERN ZONES...AND SPREADING INTO THE PHOENIX AREA
LATER IN THE DAY.

&&

.AVIATION...
OCTOBER 12 0400 UTC (OCTOBER 11 2100 MST)

EXPECT SUNNY/CLEAR CONDITIONS WITH GENERALLY LIGHT DIURNAL WINDS
OVER THE NEXT 12 HOURS AT ALL TAF SITES. WEST-SOUTHWEST WINDS WILL
INCREASE AND BECOME BREEZY FRIDAY AFTERNOON AND EVENING...ESPECIALLY
AT KIPL/KBLH...AS THE NEXT UPPER LEVEL LOW APPROACHES FROM THE WEST.

SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.

AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
OCTOBER 11 2215 UTC (OCTOBER 11 1515 MST)

SUNDAY THROUGH THE MIDDLE OF NEXT WEEK...
DRY WEST-SOUTHWESTERLY FLOW ALOFT WILL RETURN TO THE REGION
RESULTING IN TEMPERATURES AT OR SLIGHTLY BELOW SEASONAL NORMALS.
MINIMUM RH VALUES WILL GENERALLY DECREASE TO 15 TO 20 PERCENT WITH
SOME DESERT LOCALES DIPPING BELOW 15 PERCENT. OVERNIGHT RH RECOVERY
WILL BE MARGINAL. WINDS WILL BE MAINLY LIGHT AND DIURNAL THROUGH
TUESDAY...INCREASING WEDNESDAY IN ADVANCE OF ANOTHER LOW PRESSURE
SYSTEM ALOFT.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

SHORT TERM...CB/ESTLE
LONG TERM...SIPPLE
AVIATION...CB
FIRE WX...P ROGERS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 12:27 PM PDTRed Flag WarningPSRImperial, Riverside, San Bernardino8 hr

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.